• question-icon

    Suggest treatment for osteoporosis

default
Posted on Thu, 3 Aug 2017 in Digestion and Bowels
Question: I have gastroparisis and have a hard time finding a diet to follow of recommended foods Question, What do you suggest I do, my primary doctor wants me to have a Prolia shot for my Osteoporisis. I am afraid of it as I already have stomach issues and just had a kidney removed 4 weeks ago. Im doing just fine after the kidney surgery. I am 80 yrs old and in very good health otherwise. And I am very active in the community and my church. Marguerite D.
doctor
Answered by Dr. Rudina Balliu 5 hours later
Brief Answer:
Will be ok

Detailed Answer:
Hello Marguerite! Thank you for asking HealthcareMagic.
I have gone through your question and I understand your concern.

Prolia(Denosumab) it's an antibody medication that is used to increase bone mass and in result prevent bone fracture in a patient having Osteoporosis( your case ).

You have gastroparesis and one kidney removed the only problem in your case would be the risk of a possible hypocalcemia (low calcium ) and other minerals in your body( blood ).

I think that as far your kidney works good and your calcium level is normal, there will be no problem to start the injection with Prolia. If I were your treating doctor I would check the kidney function ( blood test) your calcium level and advice you to take supplements with Calcium and Vitamine D before starting the treatment.

In regard to the diet for gastroparesis I'm going to write you some general pieces of advice to follow so you can create your own diet based on these:

-Minimize fat and fiber intake(cause they delay gastric emptying)
-Consume multiple small low fat, low fiber, meals 4-5/day.
-Never eat to make yourself feel food.(never a full stomach)
-Avoid carbonated liquids to limit gastric distention.
-Fluid intake throughout meals.
-Intake majority of calories with liquids food then solid food
-No alcohol, no tobacco
-Use Ginger every day
You can always discuss with your doctor to take some medication (prokinetics
drug) to help further.

Hope you find my answer helpful.
Let me know if you have any further questions, I will be happy to help

Take Care!
Blessings.
Dr Balliu



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Rudina Balliu 4 hours later
Thank you so very much Dr. Balliu,I really appreciate your opinion. I do most of the things you recommend already for my gastroparisis, eat small meals, little or not fat, low fiber, lots of fluids, green and Ginger tea everyday. (Prokinetics scare me) I eat chicken, turkey fish and very little beef. So I'm happy with your recommendations.
As for taking Prolia shots for my Osteoporous I did take a blood test today, and will check to see what the results are next week on my Calcium Level. Hopefully it will be normal. I already take and have been taking for several years, 6000 Vit. D 3 daily 1500 calcium, plus Omega threes, Co Q 10, B-12 and B Complex vitamins, magnesium, Vitamin C, Resveratrol, DHEA, Turmeric and a Probiotic every day. Like I said I only take Synthroid as a prescription. I weigh about 113 lbs. Lost a lot of weight in 2 yrs. after Gastroparisis was diagnosed. I'm just scared of the Prolia shot and if I have any bad affects from it, but you made me feel better.
Thank you so much and God Bless You. I wish you were here in Walla Walla, WA.
Marguerite Daltosol
doctor
Answered by Dr. Rudina Balliu 2 hours later
Brief Answer:
Right plan

Detailed Answer:
Hello again! Thank you for the follow up.

You are welcome.I am glad to know that you feel better about the concern.
I can see that you are in the right plan of treatment and taking all the supplements you need, that's good.

Unfortunately gastroparesis makes the patient loose a lot of weights and so is very important to make sure that you take all the calories , vitamims, minerals you need.

Your doctor will closly monitor you ( regular check up) and if you experience any side effect while on Prolia you can report them to him /her .
There is no any interaction between the 2 drugs , Prolia and Synthroid
Wish you good healh.
God bless you too.
Take Care !
Dr Balliu
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Rudina Balliu

General & Family Physician

Practicing since :2015

Answered : 420 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Hypocalcemia

doctor1 MD

What causes my limbs to feel like they are tired? I constantly stretch and rub them and get momentary relief and then they just feel tired again.

doctor1 MD

Hello, I am a 39 year old male with no know history of heart disease . Severe anxiety , panic attacks have been my problem since high school. I was...

doctor1 MD

You are caring for a 65-year old patient who is in renal failure. during your assesment the patient complains of tingling in her lips and fingers...

doctor1 MD


Hi ,am a type 2 diabetic patient.Recently dr prescribed istamet 50/1000.1-0-1.am also taking pioz 7.5mg o-1-0.My fasting b.sugar was144.6&post...

doctor1 MD

I have had a chronic cough for the past 11 months. I have seen specialist and have been ested for allergies, negativ, heart problems, negativ,...

doctor1 MD

i am very tired my hemogolbin was low but now its up to 9,5 today woke up ok went shopping and into my shopping trip i got what i thought was a hot...

Get personalised answers from verified doctor in minutes across 80+ specialties

151 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Rudina Balliu
  • Q - Suggest treatment for vertigo

  • Q - Suggest treatment for severe whiplash along with upper back and shoulder...

  • Q - Suggest treatment for constipation and severe pressure in the lower abdomen

  • Q - Suggest treatment for bilateral hip pain and osteoporosis

  • Q - What is dysphagia?

  • Q - Suggest treatment for dry and flaky skin on face along with pimples

  • Q - Can Magnesium and Psyllium be taken for constipation daily?

  • Q - What causes red blisters at the corner of the mouth?

  • Q - Suggest treatment for pain in the rib cage post injury

  • Q - Suggest alternative treatment for high cholesterol levels

backtotop2